Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 4, NWS Springfield, MO

February 10, 2019Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 10, 2019, 9:53 AM CST for Pulaski County, Missouri. It took effect at Feb 12, 2019, 5:20 PM CST. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Feb 10, 2019, 9:53 AM CST (15:53 UTC)
In effect from
Feb 12, 2019, 5:20 PM CST
Expired
Feb 12, 2019, 10:25 PM CST
In force
5 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 7.80 ft at Feb 12, 2019, 8:00 PM CST.

actionminormoderate5101502/1002/1102/1202/1302/14
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

909 
WGUS43 KSGF 101553
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
953 AM CST Sun Feb 10 2019



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.


.This warning is based on future forecast precipitation amounts of 
1 to 3 inches during the next 48 hours near the river basin(s).
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC169-110352-
/O.NEW.KSGF.FL.W.0004.190213T0000Z-190213T1200Z/
/BIGM7.1.ER.190213T0000Z.190213T0000Z.190213T0600Z.NO/
953 AM CST Sun Feb 10 2019

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  9:00 AM Sunday The stage was 5.0 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river is expected to rise to near flood stage 
  Tuesday evening.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Big Piney River
  Fort Leonard Wo   8   5.0 Sun 09 AM   4.6   6.6   7.6


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
4 follow-up statements
923 
WGUS83 KSGF 111512
FLSSGF
Flood Statement
National Weather Service Springfield MO
912 AM CST Mon Feb 11 2019



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Steady rainfall today and tonight will cause river levels to rise above flood stage by Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-120613-
/O.EXT.KSGF.FL.W.0004.190213T1200Z-190213T1800Z/
/BIGM7.1.ER.190213T1200Z.190213T1200Z.190213T1200Z.NO/
912 AM CST Mon Feb 11 2019

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  8:00 AM Monday The stage was 4.6 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  Wednesday morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Big Piney River
  Fort Leonard Wo   8   4.6 Mon 08 AM   5.8   8.0   6.1


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
692 
WGUS83 KSGF 120356
FLSSGF
Flood Statement
National Weather Service Springfield MO
956 PM CST Mon Feb 11 2019



 ...The Flood Warning continues for the following rivers in 
Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall over the past 24hrs will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-121855-
/O.CON.KSGF.FL.W.0004.190213T1200Z-190213T1800Z/
/BIGM7.1.ER.190213T1200Z.190213T1200Z.190213T1200Z.NO/
956 PM CST Mon Feb 11 2019

...For the The Big Piney  below Fort Leonard Wood East Gate...
 * At  9:00 PM Monday The stage was 4.8 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  Wednesday morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Big Piney River
  Fort Leonard Wo   8   4.8 Mon 09 PM   5.7   8.0   6.1


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
209 
WGUS83 KSGF 122056
FLSSGF
Flood Statement
National Weather Service Springfield MO
256 PM CST Tue Feb 12 2019



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall over the past 48 hours will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-131155-
/O.EXT.KSGF.FL.W.0004.190212T2320Z-190213T1330Z/
/BIGM7.1.ER.190212T2320Z.190213T0000Z.190213T0730Z.NO/
256 PM CST Tue Feb 12 2019

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  2:00 PM Tuesday The stage was 7.5 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and 
  continue to rise to near 8.1 feet by this evening.  The river will 
  fall below flood stage by around midnight.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   7.5 Tue 02 PM   7.7   5.7   4.8


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
767 
WGUS83 KSGF 130425
FLSSGF
Flood Statement
National Weather Service Springfield MO
1025 PM CST Tue Feb 12 2019

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-130455-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-190213T1330Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 PM CST Tue Feb 12 2019

The Flood Warning has been cancelled for: 
 The Big Piney  below Fort Leonard Wood East Gate.
* At 10:00 PM Tuesday The stage was 7.7 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river crested below flood stage at 7.8 feet. The 
  river will fall to 5.6 feet by Thursday morning .
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME    Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   7.7 Tue 10 PM   7.3   5.6   4.7


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:39 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 10, 5:39 AM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
539 AM CST Sun Feb 10 2019

.SHORT TERM...(Today and tonight)
Issued at 106 AM CST Sun Feb 10 2019

Temperatures are holding steady in the upper 20s to low 30s across
the region this morning. As the upper level disturbance is
currently pushing into the region, a wintry mix of sleet, light
freezing rain, and light snow will continue this morning across
portions of the CWA. In general, total ice accumulations will be
on the light side with a tenth of an inch or less. The heaviest
amounts of ice will be across south central MO where less
sleet/snow will be mixed in and a quicker transition to light
freezing rain has taken place due to warm air advection aloft
overtaking cold air at the surface. As for snowfall, areas across
central MO may see up to an inch of snow. Many untreated and
elevated surfaces will be slick this morning until temperatures
climb above freezing resulting in melting. A winter weather
advisory continues through noon today. Temperatures will slowly
warm this morning changing any remaining precipitation to rain
from the southwest to northeast. Highs today will reach in the
upper 30s to lower 40s across the region as the remaining
precipitation exits the region.

For tonight, a trough will begin to dig into the western CONUS and
spread eastward into the central Plains by Monday. This system
will be the focus for heavy rainfall across the Middle Mississippi
Valley into the Ohio Valley Sunday night through Tuesday. An
abundant amount of moisture will overtake the area leading to
widespread rainfall across the region. While temperatures will
continue to trend upwards into the early part of the week, we will
need to continue to monitor the freezing line overnight Sunday as
it may slide into central MO resulting in a freezing rain
potential. However, the latest model guidance continues to suggest
that the freezing line will remain north of our CWA.

.LONG TERM...(Monday through Saturday)
Issued at 106 AM CST Sun Feb 10 2019

Looking ahead to Monday, flooding may become a concern for
portions of the region. For this reason, a flood watch has been
issued for parts of south central MO through Monday night. Periods
of rain will continue into Monday afternoon and evening, with the
heaviest rainfall occuring across south central MO. It is possible
that this area may see upwards of 1.5 to 3 inches of total
rainfall by early Tuesday.

As the trough pushes through the Middle Mississippi Valley
Tuesday, rain will exit the region from west to east. As a result,
a ridge of high pressure will begin to build in from the west by
Wednesday bringing warmer and drier weather to region. Highs
Wednesday and Thursday will push into the 50s with gusty southerly
winds.

As the ridge breaks down late week, another system begins to
unfold across the central CONUS. Medium range model guidance vary
on solutions of exact timing and track of the system. At this time
though, it appears most of the area will see another round of
rainfall before cold air filters in behind the system bringing a
chance for rain/snow on the backend. Precipitation types and
amounts are still uncertain at this time. Regardless,
temperatures will return to near normal into next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 534 AM CST Sun Feb 10 2019

KSGF/KJLN/KBBG tafs: A disturbance moving through now is
producing intermittent light mixed rain/drizzle and freezing
rain/drizzle with ifr/mvfr ceilings. This first round should end
from west to east 15z-18z. Only a modest/brief improvement in
ceilings is expected. Another system will begin to affect the
region late in the taf period from the south with ifr ceilings
and mvfr/ifr visibility in light to moderate rain.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from this evening through late Monday night for
     MOZ082-092-096>098-105-106.

     Winter Weather Advisory until noon CST today for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Winter Weather Advisory until noon CST today for KSZ073-097-101.

&&

SHORT TERM...DSA/Perez
LONG TERM...DSA/Perez
AVIATION...DSA
Hazardous weather outlook, Feb 10, 5:06 AM CST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
506 AM CST Sun Feb 10 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
506 AM CST Sun Feb 10 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Elevated ice accumulation risk.
  Elevated snow and sleet risk.

DISCUSSION...

Periods of a wintry mix of freezing rain, sleet, and snow will
continue this morning across portions of the Ozarks, mainly along
and north of Interstate 44. A thin glaze of ice along with minor
accumulations of sleet and snow are expected. Roads have become
slick in spots. Temperatures will warm later this morning above
freezing, changing any remaining precipitation to rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Multiple rounds of rain will move across the area from late
Sunday afternoon into Monday night, with the heaviest rain
expected across south central Missouri. This may lead to the
potential for flooding. A Flood Watch has been issued from Sunday
evening through Monday night for portions of south central
Missouri.

Gusty winds are expected from Tuesday through Friday with gusts
over 30 mph at times.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez/DSA

In the hours before

Local storm report, Feb 10, 5:52 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 AM CST SUN FEB 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     FREEZING RAIN    SEYMOUR                 37.15N 92.77W
02/10/2019  E0.00 INCH       WEBSTER            MO   PUBLIC

            SHEET OF ICE IN SEYMOUR. REPORTED VIA SOCIAL
            MEDIA.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 5:53 PM CSTDense Fog AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 23 more9 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.